I have been on birth control pills for about four years now and I very rarely miss a pill. I stopped taking the pill altogether suddenly one semester at college because of an extremely difficult schedule to work around and I wasn't able to spend as much time with my boyfriend. I did not get my period for seven months, and when I did, I bled heavily and constantly for five weeks straight. I had to have a blood transfusion when I went to the hospital for severe anemia, a problem I never had before. When a doctor checked me out, they told me to get back on the pill to stop the bleeding. I was in and out of the doctors office so quick that I didn't get a chance to ask what would happen to me if I want to get off the pill again. I remember her saying I would probably have another monster period again if I ever stopped the pill. Before the pill, my periods were very regular, and i usually had a moderate flow and really no other issues. I know a doctor will tell me the pill doesn't cause infertility, but I have heard countless stories where women who were on the pill and got off had terrible issues getting pregnant. I've had mothers come to me and say that that was exactly what happened to them, even my own. So i'm left confused. Could I have infertility problems now because of the pill? How can I stop the pill safely and go back to having a normal cycle?
Also sorry for the long post. I just guess that too much detail is better than not enough.
-------------------- ಠ_ಠ O RLY? ಠ_ರೃ I SAY! Posts: 33 | From: LOLWUT | Registered: Jun 2010
| IP: Logged |
Heavy periods are not a sign of infertility, so I am not sure where you are making that connection.
How old were you when you first started taking the pill? How long had you been menstruating at that point?
It can take a while for the body to get back to its regular menstrual cycle after coming off the pill. Some people may be able to get pregnant fairly soon, others may take a long time. How the body deals with the hormones in the pill, and how long it takes to adjust after stopping hormonal birth control, is very individual.
It is also very common to have irregular menstrual cycles for a while after coming off the pill.
If you want to give stopping the pill another try, I would talk to a doctor, first, and describe the problem you had after the last time you stopped. While the pill can help people who experience heavy periods, there are also other ways of dealing with heavy periods. And the most important step is finding out whether there is a reason your periods are so heavy in the fisrt place. So that would be something to investigate with a doctor. Chances are good that you can manage your heavy periods without taking the pill, if that is something you prefer.
-------------------- -joey Scarleteen Volunteer
"The question is not who will let me, but who is going to stop me." -Ayn Rand Posts: 8424 | From: Cologne, Germany | Registered: Sep 2005
| IP: Logged |
Copyright 1998, 2013 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998
Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.